Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the $ 3$-Sylow subgroup of the class group of quadratic fields


Authors: Pascual Llorente and Jordi Quer
Journal: Math. Comp. 50 (1988), 321-333
MSC: Primary 11R11; Secondary 11R29
MathSciNet review: 917838
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a large number of quadratic fields $ {\mathbf{Q}}(\sqrt d )$ whose class group $ H(d)$ has 3-Sylow subgroup $ {H_3}(d)$ with rank $ {r_3}(d) > 1$. They include 20 discriminants $ d < 0$ with $ {r_3}(d) = 5$. The associate real fields have $ {r_3}(d' ) = 4$. The distribution of the $ {H_3}(d)$ is studied and its relative frequency is compared with the heuristic conjectures of Cohen and Lenstra. Some of the $ H(d)$ are recorded since they are of special interest. Some related topics are also considered.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R11, 11R29

Retrieve articles in all journals with MSC: 11R11, 11R29


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0917838-7
PII: S 0025-5718(1988)0917838-7
Keywords: Quadratic fields, class group
Article copyright: © Copyright 1988 American Mathematical Society